Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 103, NWS New Orleans, LA

April 30, 2005Saint Tammany Parish, Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2005, 6:31 AM CDT for Saint Tammany Parish, Louisiana; Pearl River County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2005, 6:31 AM CDT (11:31 UTC)
Expired
Apr 30, 2005, 7:00 AM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Saint Tammany Parish, LA, Pearl River County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 2:40 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:53 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 30, 3:53 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 AM CDT SAT APR 30 2005

.DISCUSSION...

EARLY THIS MORNING THERE WAS A SURFACE LOW OVER EASTERN TENNESSEE
WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO SOUTHWEST
LOUISIANA.  ALOFT THERE WAS A TROUGH OVER THE CENTRAL
PLAINS/MISSISSIPPI VALLEY AND A SHORTWAVE OVER TEXAS.  THE JET
EXTENDED FROM TEXAS INTO THE EASTERN OHIO VALLEY...WITH THE
CENTRAL GULF COAST IN THE RIGHT ENTRANCE REGION OF THE JET.  ALL
THIS COUPLED WITH AMPLE MOISTURE WAS LEADING TO SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT ACROSS EAST-CENTRAL LOUISIANA TO
SOUTH-CENTRAL MISSISSIPPI...WITH SOME STORMS BEING SEVERE.  BOTH
THE GFS AND NAM CONTINUE TO SHOW THE FRONT MOVING FASTER THAN IT
HAD INDICATED EARLIER THIS WEEK...CLEARING THE COAST BY EARLY
AFTERNOON.  THE FRONT WILL PUSH THROUGH THE COASTAL WATERS
TONIGHT...LEAVING BEHIND A CLEARING TREND FOR THE BEGINNING OF THE
WEEK.

RETURN FLOW WILL DEVELOP BY WEDNESDAY WITH ANOTHER SHORTWAVE
MOVING INTO THE SOUTHERN PLAINS.  THE GFS SHOWS THE NEXT SYSTEM
MOVING INTO LOUISIANA ON WEDNESDAY NIGHT AND PULLING EAST OF THE
AREA BY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  49  77  49 /  30  20   0   0
BTR  75  53  78  53 /  30  20   0   0
MSY  77  59  78  58 /  50  30   0   0
GPT  76  55  77  52 /  60  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Apr 30, 5:20 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 AM CDT SAT APR 30 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
520 AM CDT SAT APR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE THROUGH EXTREME SOUTHEASTERN
LOUISIANA AND COASTAL MISSISSIPPI THIS MORNING. THE ATMOSPHERE
REMAINED UNSTABLE ENOUGH TO PRODUCE SOME SEVERE THUNDERSTORMS AND
POSSIBLE TORNADOES...ALTHOUGH THE MAIN THREAT REMAINS HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS
WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 6:26 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
626 AM CDT SAT APR 30 2005
301300-
AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-LIVINGSTON LA-PIKE
MS-ST. HELENA LA-TANGIPAHOA LA-WALTHALL MS-WASHINGTON LA-WILKINSON
MS-

TORNADO WATCH #214 HAS BEEN CANCELLED FOR THE FOLLOWING...

COUNTIES IN SOUTHWEST MISSISSIPPI

WILKINSON...AMITE...PIKE...WALTHALL

AND PARISHES IN EAST-CENTRAL LOUISIANA

EAST FELICIANA...EAST BATON ROUGE...ST.
HELENA...LIVINGSTON...TANGIPAHOA...WASHINGTON

THUNDERSTORMS HAVE MOVED EAST OF THESE AREAS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:46 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana44 min
Apr 30, 4:43 AM CDTSevere Thunderstorm WarningLIXWashington47 min
Apr 30, 6:49 AM CDTSpecial Marine WarningLIX56 min
Apr 30, 7:51 AM CDTSpecial Marine WarningLIX54 min
Apr 30, 8:48 AM CDTSpecial Marine WarningLIX117 min
Apr 30, 10:49 AM CDTSpecial Marine WarningLIX116 min
Apr 30, 10:57 AM CDTSpecial Marine WarningLIX2 hr
Apr 30, 1:04 PM CDTSpecial Marine WarningLIX116 min
Apr 30, 2:32 AM CDTSevere Thunderstorm WarningLIXAmite43 min
Apr 30, 3:28 AM CDTSevere Thunderstorm WarningLIXPike, Walthall47 min
Apr 30, 3:50 AM CDTTornado WarningLIXWalthall25 min
Apr 30, 5:26 AM CDTSevere Thunderstorm WarningLIXPearl River19 min
Apr 30, 7:04 AM CDTSevere Thunderstorm WarningLIXPearl River41 min
Apr 30, 7:42 AM CDTSevere Thunderstorm WarningLIXJackson33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.